Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


could this be hepatitus and hiv coinfection????window period and anxiety please pleeeeeease answer
Jul 28, 2006

im a male teen from the uk and recently had unprotected vaginal sex where the female had bleed throughout as she was on her period i feel so guilty and havent seen or heard from the girl since this episode and i therefore do not know her status. approx 8months later i had a hiv test which was negative although i have been having diahroeah for a very long period of time and i have also noted that my tongue has got whiter and has red spots at the back of it. also i believe i have enlarged glands near my groin and in my neck. would you recommened a follow up after the 8month negative test and could their be any chance that i may have aquired hepatitus after this exposure please please help, worried sick. many thanks doc.

Response from Dr. McGovern

If you tested negative after 8 months had passed since your risk, I would not suggest repeat testing. As for hepatitis viruses, the one that is transmitted the easiest is hepatitis B; hepatitis C is not commonly transmitted sexually.

If you are a teen then you may have already been vaccinated for hepatitis B in the past. You can check your hepatitis B blood tests to see if you are protected or if you have been exposed. A simple blood test will relieve your mind.

Remember to always have safe sex - this level of anxiety is difficult to live with. I strongly doubt your diarrhea is related to HIV and hepatitis viruses.



Previous
HIV/HEP B
Next
HCV False Positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement